1 doctor weighed in:

Im on the Depo-Provera shot and I've didn't get my period the first month i was on it but the second month i got it I've been off and on is that normal?

1 doctor weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology

In brief: Unpredictable

The bleeding patterns with depoprovera are unpredictable.
You are right that for some in takes the period away. For others it causes irregular bleeding. There is no "normal" for Depo-Provera users. The longer you are on it the higher the chance of no periods. The Mirena (levonorgestrel) iud may be a better option for you if you want to avoid pregnancy and stop having periods.

In brief: Unpredictable

The bleeding patterns with depoprovera are unpredictable.
You are right that for some in takes the period away. For others it causes irregular bleeding. There is no "normal" for Depo-Provera users. The longer you are on it the higher the chance of no periods. The Mirena (levonorgestrel) iud may be a better option for you if you want to avoid pregnancy and stop having periods.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors